Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 95, NWS Fort Worth, TX

July 28, 2004Young County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 28, 2004, 8:31 AM CDT for Young County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2004, 8:31 AM CDT (13:31 UTC)
Expired
Jul 28, 2004, 11:30 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Young County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 281330
FFWFTW
TXC503-281630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
831 AM CDT WED JUL 28 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YOUNG COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1130 AM CDT

* AT 831 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF 
  MODERATE TO HEAVY RAINFALL OCCURRING ACROSS YOUNG COUNTY. THIS     
  AREA WILL REMAIN NEARLY STATIONARY FOR THE NEXT THREE HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE OLNEY...GRAHAM...JEAN...    
  LOVING...MURRAY AND SOUTH BEND.

DOPPLER RADAR ESTIMATES AND GROUND TRUTH REPORTS INDICATE THAT TWO 
TO FOUR INCHES OF RAIN HAVE FALLEN ACROSS THIS AREA. UP TO TWO 
ADDITIONAL INCHES OF RAINFALL CAN BE EXPECTED THROUGH 1130 AM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3299 9894 3298 9846 3338 9844 3337 9893

$$

65/DD
1 follow-up statement
000 
WGUS74 KFWD 281503
FFSFTW
TXC503-281630-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1003 AM CDT WED JUL 28 2004

...A FLASH FLOOD WARNING CONTINUES FOR YOUNG COUNTY UNTIL 1130 AM
CDT...

NWS DOPPLER RADAR CONTINUES TO INDICATE MODERATE TO HEAVY RAINFALL 
DEVELOPING AND SPREADING NORTHWARD AT 15 MPH ACROSS YOUNG COUNTY. 
RAINFALL RATES UP TO ONE INCH PER HOUR WILL PERSIST ACROSS THE 
COUNTY...AND A SERIOUS FLASH FLOODING THREAT WILL CONTINUE THROUGH 
1130 AM. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. KNOW YOUR
LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME
KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. RAPIDLY
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.

LAT...LON 3304 9894 3339 9895 3340 9843 3300 9842
      3299 9844 3296 9844 3296 9896 3302 9896

$$

65/DD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:05 AM CDT, 6 hours 26 minutes earlier.

Area forecast discussion, Jul 28, 2:05 AM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
205 AM CDT WED JUL 28 2004

.DISCUSSION...
OUR MILD DRY PATTERN WILL BECOME A MILD WET ONE TODAY THROUGH
THURSDAY AS AN UPPER TROUGH MOVES INTO NORTH TEXAS AND IS SLOW TO
EXIT.  RAIN CHANCES WILL CONTINUE INTO SUNDAY...AS UPPER FLOW
BECOMES NORTHWEST WITH WEAK DISTURBANCES MOVING SOUTHEAST INTO NORTH
TEXAS.  TEMPERATURES WILL REMAIN AT OR BELOW NORMAL FOR THE REST OF
THE WEEK.  ENJOY

&&
.PRELIMINARY TEMPS/POPS...
DALLAS-FT. WORTH, TX   81  73  86  73 /  80  60  70  30
WACO, TX               85  75  90  73 /  80  30  70  40
PARIS, TX              81  69  85  71 /  80  60  70  40
DENTON, TX             81  72  86  72 /  80  60  70  30
MCKINNEY, TX           81  72  86  73 /  80  60  70  30
DALLAS, TX             82  73  86  74 /  80  60  70  30
TERRELL, TX            83  73  86  73 /  80  60  70  40
CORSICANA, TX          84  74  89  74 /  80  40  70  40
TEMPLE, TX             86  75  91  74 /  80  30  70  40
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
Hazardous weather outlook, Jul 28, 4:11 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
411 AM CDT WED JUL 28 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-282100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
411 AM CDT WED JUL 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS NORTH TEXAS TODAY. THE
GREATEST THREATS FROM THESE STORMS WILL BE LIGHTNING AND LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...
NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY. MOREOVER...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY
AND SATURDAY...AND A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY...
GENERALLY NORTH OF A BRECKENRIDGE...DALLAS...CANTON LINE. THE MAIN
STORM THREATS WILL CONTINUE TO BE LIGHTNING AND LOCALLY HEAVY
RAINFALL.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT FOR THE
THREAT OF HEAVY RAINFALL.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 11:25 AM CDTFlash Flood WarningFWDYoung3 hr
Jul 28, 1:59 PM CDTSevere Thunderstorm WarningFWDJack46 min
Jul 28, 4:26 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant64 min
Jul 28, 6:48 PM CDTFlash Flood WarningFWDTarrant117 min
Jul 28, 6:54 PM CDTSevere Thunderstorm WarningFWDDallas51 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.